Alert archive / Texas / Tornado Warnings in 1999
Tornado Warning 1, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Jan 1, 1999, 3:07 PM CST for Angelina County, Texas. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 1, 1999, 3:07 PM CST (21:07 UTC)
- Expired
- Jan 1, 1999, 3:55 PM CST
- In force
- 48 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Angelina County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 1, 3:38 PM CST | Thunderstorm Wind 52 | Lufkin, TX | |
| Jan 1, 3:45 PM CST | Hail 0.88 | Lufkin, TX | Reported on the east side of Lufkin. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 327 m²/s²
- 0-3 km storm-relative helicity
- 434 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
999 WFUS1 KSHV 012109 RRA TORSHV TXC005-012155- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 307 PM CST FRI JAN 1 1999 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... ANGELINA COUNTY IN EASTERN TEXAS * UNTIL 355 PM CST * AT 305 PM CST... THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 6 MILES SOUTHWEST OF DIBOLL. THE THUNDERSTORM CONTAINING THIS TORNADO WAS MOVING NORTHEAST AT 35 MPH. * THE TORNADO IS EXPECTED TO BE NEAR DIBOLL AT 315 PM CST IF YOU ARE CAUGHT OUTSIDE...GO TO A NEARBY STURDY BUILDING. AS A LAST RESORT...TAKE COVER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. IV/VII
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Jan 1, 10:00 AM CST, 5 hours 7 minutes earlier.
Area forecast discussion, Jan 1, 10:00 AM CST, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 AM CST FRI JAN 1 1999 STRONG WARM AND MOIST ADVECTION AS EXPECTED THIS MORNING ALREADY PRODUCING TRWS. VAD PROFILE RESULTING IN HIGH HELICITY SO AS STORMS CONTINUE TO DEVELOP THIS AFTERNOON SEVERE WX EXPECTED..ESPECIALLY SOUTH OF I20 WHERE SURFACE TEMPS/DEWPOINTS ARE EXPECTED TO CLIMB INTO THE 60S. FORECAST LOOK OK FOR NOW..BUT WILL CONTINUE TO MONITOR PROGESSION OF WARM FRONT..AS TEMP FORECAST COULD GO BUST IF IT MAKES SIGNIFICANT MOVEMENT TO NORTH. MOST ISENTRPOIC LIFT AT THIS TIME APPEARS TO BE OVER SW AR OVER THE COLDEST AIR..BUT INDICATIONS ARE THIS IS PULLING TO THE NE. 14
In the hours before
Special weather statement, Jan 1, 10:15 AM CST, 4 hours 52 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-011800- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1015 AM CST FRI JAN 1 1999 A WARM FRONT WILL MOVE ACROSS EAST TEXAS AND NORTHWEST LOUISIANA TODAY AS A STRONG COLD FRONT APPROACHES FROM THE WEST. THUNDERSTORMS WILL BECOME MORE NUMEROUS AS THE DAY PROGRESSES AND BY MID AFTERNOON INTO EARLY TONIGHT SEVERE WEATHER INCLUDING LARGE HAIL...DAMAGING THUNDERSTORM WINDS...AND ISOLATED TORNADOES WILL BE POSSIBLE. SOUTHERN PORTIONS OF THE FOUR STATE AREA SOUTH OF I20 HAVE THE HIGHEST RISK OF SEVERE STORMS. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED FOR SEVERE WEATHER LATER THIS AFTERNOON AND TONIGHT. 14
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 4:20 PM CST | Severe Thunderstorm Warning | SHV | Nacogdoches | 50 min |
| Jan 1, 5:39 PM CST | Severe Thunderstorm Warning | SHV | Nacogdoches | 31 min |
Nearby
Tornado Warnings in Texas, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.